I am 29 and I have been treating hair loss with minoxidil for approximately 6 years with an unfortunate gradual progression in thinning.
I started taking propecia in addition to the above about 2 months ago. When I first began treatment, after a few days on the recommended 1mg dosage, I developed a pain in my left shoulder/arm and also in my chest area (again mostly on my left hand side). I also suffered from less semen being produced. I stopped treatment for a few days and the pain subsided.
Determined to treat my hair loss I tried again with the propecia but taking just half (0.5mg) a tablet a day. After a day or two there were hints of this shoulder pain returning but it then subsided and I have been able to continue with treatment at 0.5mg a day with virtually no problems (I still have decreased semen production but not to the extent that it causes any problems).
My question is: having been taking a half dose for these 2 months would it be worthwhile trying to go up to the recommended 1mg again? Is there a chance that my body may have adapted to the use of finasteride and could cope with the increase or would it be wiser to remain on the 0.5mg dosage (given that i still have the side effect of reduced seminal fluid) and hope that it has some positive effects upon my hair loss situation?
A half a dose will work about 80% as well as a full dose. I would try one more time at the full dose but if the pain comes back, stick to the half dose. Have a doctor check out your chest and shoulder pain.